Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Course of flucoxacillin, superficial phlebitis, pain in penis while urinating. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Just finished a course of flucoxacillin for a suspected case o superficial phlebitis. Just noticed pain in the tip of my penis when urinating. Would this be related?
Posted Thu, 26 Apr 2012 in Men's Health
Answered by Dr. Sudarshan 56 minutes later

Thanks for your query.

Pain over tip of penis could be due to multiple causes.

Where was superficial phlebitis located ? which site?
Do you had fever or UTI?
for how many days you took flucloxacillin.
Wat is your Age?Any current medication/diabetes?
Do you had any Sexual encounter recently?
Do you have any skin or mucosal changes over penis?

Please reply back with the above answers as this will help me in answering you better.

Awaiting your reply.

Take care.

Above answer was peer-reviewed by
Follow-up: Course of flucoxacillin, superficial phlebitis, pain in penis while urinating. Treatment ? 2 hours later
Pain is inside at the opening of my penis and hurts when I begin to urinate. This subsides as I am urinating.

My doctors diagnosed what appeared to be superficial phlebitis in my right lower leg starting from my ankle, working upwards. This was originally discovered two weeks ago and I was treated with erythromycin for 7 days. As the swelling has not gone down, they treated me for a possible dvt with three daily injections of Fragmin. I have had 4 inconclusive ultrasounds in the upper leg but swelling in the foot and ankle remains.

I am 43, only on Voltarol 50mg for pain relief. I don't have a fever. I had UTI when I was 11years old but never since. No skin or mucosal changes and no sexual encounter

Thank you for getting back to me.

Kind regards,

Answered by Dr. Sudarshan 11 hours later

Good to hear back from you.
As you have no other significant history and you have pain only during urination, the Urinary tract infection is probable cause.
As you have taken proper antibiotic course the pain will subside within 4-5 days.
It is unlikely that Superficial phlebitis and the present pain are related.
Urinary tract infection can cause pain for some days even after beginning of treatment.Just continue your pain medication and problem will resolve within few days only.
Continue your medication for DVT .
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor